Alert archive / Kansas / Wind Chill Warnings in 2010

Wind Chill Warning 1, NWS Wichita, KS

January 7, 20109 counties in Kansas

NWS Wichita, KS issued this wind chill warning at Jan 7, 2010, 3:17 PM CST for 9 counties in Kansas. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2010, 3:17 PM CST (21:17 UTC)
Expired
Jan 8, 2010, 12:00 PM CST
In force
21 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -139 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-139 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS43 KICT 072117
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CST THU JAN 7 2010

KSZ032-033-047>053-080530-
/O.UPG.KICT.WC.Y.0001.000000T0000Z-100108T1800Z/
/O.NEW.KICT.WC.W.0001.100107T2117Z-100108T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS
317 PM CST THU JAN 7 2010

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...ARCTIC AIR WILL CONTINUE TO OVERSPREAD THE AREA ON
  GUSTY NORTH WINDS TONIGHT. WIND CHILLS WILL FALL THROUGH THE
  NIGHT...AND WILL GRADUALLY CLIMB AFTER SUNRISE ON FRIDAY.

* WIND CHILLS...ARE EXPECTED TO RANGE FROM 25 BELOW TO 30 BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS...WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR
DEATH...IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ067>072-082-083-091>096-098>100-080530-
/O.CON.KICT.WC.Y.0001.000000T0000Z-100108T1800Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
317 PM CST THU JAN 7 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* TIMING...ARCTIC AIR WILL CONTINUE TO OVERSPREAD THE AREA ON
  GUSTY NORTH WINDS TONIGHT...RESULTING IN BITTER COLD WIND
  CHILLS...WHICH WILL LAST INTO FRIDAY MORNING.

* WIND CHILLS...ARE EXPECTED TO RANGE FROM 15 BELOW TO 20 BELOW
  ZERO...AND MAY APPROACH 25 BELOW ZERO ACROSS NORTHERN PORTIONS
  OF THE ADVISORY AREA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SCHRECK
3 follow-up statements
753 
WWUS43 KICT 080318
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CST THU JAN 7 2010

KSZ032-033-047>053-081130-
/O.CON.KICT.WC.W.0001.000000T0000Z-100108T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS
918 PM CST THU JAN 7 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* TIMING...FRIGID ARCTIC AIR COMBINED WITH NORTH WINDS WILL CAUSE
  WIND CHILL READINGS TO FALL THROUGH THE NIGHT...AND INTO THE
  EARLY MORNING HOURS ON FRIDAY BEFORE GRADUALLY CLIMBING DURING
  THE MID TO LATE MORNING HOURS ON FRIDAY.

* WIND CHILLS...WILL DROP TO VERY DANGEROUS READINGS OF 25 BELOW
  TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS...WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH...
IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ067>072-082-083-091>096-098>100-081130-
/O.CON.KICT.WC.Y.0001.000000T0000Z-100108T1800Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
918 PM CST THU JAN 7 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* TIMING...FRIGID ARCTIC AIR COMBINED WITH NORTH WINDS WILL CAUSE
  WIND CHILL READINGS TO FALL THROUGH THE NIGHT...AND LINGER
  THROUGH THE MORNING HOURS ON FRIDAY.

* WIND CHILLS...ARE EXPECTED TO RANGE FROM 15 BELOW TO 20 BELOW
  ZERO...AND MAY APPROACH 25 BELOW ZERO ACROSS NORTHERN PORTIONS
  OF THE ADVISORY AREA BY EARLY FRIDAY MORNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JAKUB
624 
WWUS43 KICT 080938
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 AM CST FRI JAN 8 2010

KSZ032-033-047>053-081745-
/O.EXB.KICT.WC.Y.0001.100108T1800Z-100109T1500Z/
/O.CON.KICT.WC.W.0001.000000T0000Z-100108T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS
338 AM CST FRI JAN 8 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST
SATURDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TIMING...FRIGID ARCTIC AIR COMBINED WITH NORTH WINDS WILL CAUSE
  DANGEROUS WIND CHILL READINGS TO CONTINUE...AND LINGER THROUGH
  THE DAY TODAY INTO EARLY SATURDAY.

* WIND CHILLS...ARE EXPECTED TO RANGE FROM 15 BELOW TO 20 BELOW
  ZERO...AND MAY APPROACH 25 BELOW ZERO FOR AREAS NORTH OF
  INTERSTATE 70 BY EARLY THIS MORNING. WIND CHILL VALUES WILL
  CONTINUE TO RANGE FROM 10 BELOW TO 15 BELOW ZERO THIS AFTERNOON
  INTO EARLY ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ067>072-082-083-091>096-098>100-081745-
/O.EXT.KICT.WC.Y.0001.000000T0000Z-100109T1500Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
338 AM CST FRI JAN 8 2010

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST SATURDAY.

* TIMING...FRIGID ARCTIC AIR COMBINED WITH NORTH WINDS WILL CAUSE
  DANGEROUS WIND CHILL READINGS TO CONTINUE...AND LINGER THROUGH
  THE DAY TODAY. THE DANGEROUS WIND CHILLS WILL ALSO CONTINUE
  TONIGHT INTO EARLY ON SATURDAY.

* WIND CHILLS...ARE EXPECTED TO RANGE FROM 15 BELOW TO 20 BELOW
  ZERO THIS MORNING AND MODERATE SOME DURING THE DAY TODAY. BUT
  WIND CHILL VALUES WILL AGAIN DROP TO AROUND 15 BELOW TONIGHT
  INTO EARLY ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KETCHAM
149 
WWUS43 KICT 081742
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1142 AM CST FRI JAN 8 2010

KSZ032-033-047>053-090600-
/O.EXP.KICT.WC.W.0001.000000T0000Z-100108T1800Z/
/O.CON.KICT.WC.Y.0001.100108T1800Z-100109T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS
1142 AM CST FRI JAN 8 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. 

* TIMING...FRIGID ARCTIC AIR COMBINED WITH NORTH WINDS WILL CAUSE
  DANGEROUS WIND CHILL READINGS TO CONTINUE INTO EARLY SATURDAY.

* WIND CHILLS...WILL CONTINUE TO RANGE FROM 10 BELOW TO 15 BELOW
  ZERO THIS AFTERNOON INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ067>072-082-083-091>096-098>100-090600-
/O.CON.KICT.WC.Y.0001.000000T0000Z-100109T1500Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
1142 AM CST FRI JAN 8 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. 

* TIMING...FRIGID ARCTIC AIR COMBINED WITH NORTH WINDS WILL CAUSE
  DANGEROUS WIND CHILL READINGS TO CONTINUE THROUGH SATURDAY
  MORNING.

* WIND CHILLS...WILL AGAIN DROP TO AROUND 15 BELOW TONIGHT INTO
  EARLY ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SCHRECK

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill warning went out at Jan 7, 3:08 PM CST, 9 minutes earlier.

Area forecast discussion, Jan 7, 3:08 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CST THU JAN 7 2010

.DISCUSSION...

FORECAST CONCERNS ARE TEMPERATURES AND WIND CHILLS TONIGHT INTO
FRIDAY...AND TEMPERATURES THROUGH THE NEXT SEVERAL DAYS.

TONIGHT:
TEMPERATURES HAVE CLIMBED HIGHER THAN EXPECTED ACROSS MUCH OF SOUTH
CENTRAL KANSAS...WITH TEMPERATURES REACHING INTO THE TEENS. CENTRAL
AND SOUTHEAST KANSAS HAVE BEEN IN THE SINGLE DIGITS FOR THE MOST
PART. WINDS HAVE REMAINED GUSTY...AND HAVE BEEN BLOWING THE NEW SNOW
AROUND. WITH SKIES ESSENTIALLY CLEAR ACROSS THE AREA...TEMPERATURES
ARE GOING TO QUICKLY FALL DURING THE EARLY EVENING HOURS. THE GUSTY
WINDS WILL KEEP TEMPERATURES FROM FALLING AS MUCH AS THEY
COULD...BUT LOWS ARE STILL EXPECTED TO BE NEAR 0 OR BELOW. DID BRING
LOWS UP TO 0 OR SLIGHTLY ABOVE FOR THE AREA OF SOUTH CENTRAL KANSAS
THAT HAS NO SNOWPACK. WITH THESE TEMPERATURES AND WINDS
OVERNIGHT...WIND CHILLS OF -10 TO -25 ARE EXPECTED ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS...WHILE WIND CHILLS OF -25 TO -30 ARE
EXPECTED OVER CENTRAL KANSAS. WILL UPGRADE CENTRAL KS COUNTIES TO A
WIND CHILL WARNING...AND KEEP THE WIND CHILL ADVISORY FOR THE
REMAINDER OF THE AREA THROUGH NOON FRIDAY.

FRIDAY SHOULD BE FAIRLY SIMILAR TO TODAY...ALTHOUGH LESS WINDY.
OVERALL...WE WILL SEE A GRADUAL WARM-UP THROUGH THE WEEKEND WITH
SUNNY SKIES FOR MOST...IF NOT ALL...OF THE FORECAST AREA.

SCHRECK

MONDAY THROUGH THURSDAY:
LATE IN THE WEEKEND AN UPPER LEVEL LOW SHOULD MOVE ACROSS THE
NORTHWEST TERRITORY OF CANADA AND CUTOFF THE FLOW OF ARCTIC AIR THAT
HAS BEEN INVADING THE CENTRAL U.S. THIS WILL RESULT IN THE 500 MB
RIDGE OVER THE WESTERN U.S. TO SLIDE SLOWLY EASTWARD INTO THE
NORTHERN PLAINS. AS A RESULT....TEMPERATURES SHOULD RETURN INTO A
MORE SEASONAL RANGE BY THE FIRST OF THE WORKWEEK. TUESDAY AFTERNOON
AND INTO WEDNESDAY THE UPPER LEVEL FLOW SHOULD GRADUALLY RETURN TO
MORE ZONAL WHICH WILL ALLOW FOR LEE TROFFING TO REDEVELOP ALONG THE
LEE SLOPES OF THE ROCKIES...BRINGING SOUTHERLY FLOW BACK TO THE
AREA. WEDNESDAY SHOULD BE THE WARMEST DAY OF THE WEEK WITH HIGHS
GENERALLY IN THE 40S. THURSDAY THE MODELS ARE HINTING AT A SHOT OF
ENERGY MOVING THROUGH THE SOUTHERN PLAINS WHICH COULD GIVE US A
CHANCE OF PRECIPITATION. AT THIS POINT JUST NOT CONFIDENT THAT THERE
WILL BE ENOUGH TIME FOR THE MOISTURE TO REBOUND SO AM KEEPING THE
FORECAST DRY. DID INCREASE THE CLOUD COVER WHICH WILL KNOCK
TEMPERATURES DOWN A FEW DEGREES.

ELDER

&&

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SURFACE LOW PRESSURE SYSTEM CENTERED OVER THE SOUTHWESTERN GREAT
LAKES WITH ARCTIC HIGH PRESSURE BUILDING INTO THE NORTHERN HIGH
PLAINS. PRESSURE GRADIENT BETWEEN THESE 2 SYSTEMS HAS RESULTED IN
NORTH WINDS GUSTING TO 25-30KTS ACROSS MOST OF THE TAF SITES. THE
HIGH PRESSURE RIDGE WILL CONTINUE TO BUILD SOUTHWARD WITH WINDS
DIMINISHING TO THE 10 TO 20KT RANGE AFTER 00Z THEN TO 10KTS OR
LESS AFTER 12Z. AM CONCERNED THAT SCATTERED STRATOCUMULUS CLOUDS
AROUND 3K AGL MAY FORM OVER SOUTHEAST KANSAS THIS AFTERNOON AND
COULD BECOME A CEILING AFTER DARK THEN MOVE OUT OF THE AREA
TOMORROW AS THE SURFACE HIGH BUILDS INTO THE CENTRAL PLAINS.

ELDER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    -2  11  -1  17 /   0   0   0   0
HUTCHINSON      -6  13  -6  18 /   0   0   0   0
NEWTON          -8  10  -6  16 /   0   0   0   0
ELDORADO        -4  11  -6  16 /   0   0   0   0
WINFIELD-KWLD    1  12  -1  17 /   0   0   0   0
RUSSELL         -9  14  -8  21 /   0   0   0   0
GREAT BEND      -8  16  -7  22 /   0   0   0   0
SALINA          -9  11  -9  17 /   0   0   0   0
MCPHERSON       -8  11  -7  17 /   0   0   0   0
COFFEYVILLE     -3  12  -5  15 /   0   0   0   0
CHANUTE         -4   8  -7  14 /   0   0   0   0
IOLA            -4   8  -9  14 /   0   0   0   0
PARSONS-KPPF    -4  10  -6  15 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST FRIDAY FOR KSZ067>072-082-083-
091>096-098>100.

WIND CHILL WARNING UNTIL NOON CST FRIDAY FOR KSZ032-033-047>053.

&&
Hazardous weather outlook, Jan 7, 4:31 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
431 AM CST THU JAN 7 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
431 AM CST THU JAN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ARCTIC AIR WITH BITTER COLD WIND CHILLS WILL AFFECT THE AREA
TODAY AND TONIGHT. PLEASE REFER TO THE LATEST WIND CHILL
ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE BITTER COLD WIND CHILLS WILL CONTINUE TO AFFECT THE AREA
THROUGH FRIDAY MORNING. WIND CHILLS WILL NOT BE AS COLD ON
SATURDAY AND SUNDAY MORNING...BUT WILL STILL LIKELY DROP TO A
LITTLE BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, Jan 7, 10:50 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1050 AM CST THU JAN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     SNOW             SALINA                  38.82N 97.62W
01/07/2010  E2.5 INCH        SALINE             KS   TRAINED SPOTTER

            STORM TOTAL SNOWFALL.

&&

DUNTEN

Nearby

Wind Chill Warnings in Kansas, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.